I understand this a forum dedicated to serious health matters, but was wondering if anybody could aid me if they had the time. I'm an author attempting to write a book dealing with a young man's recovery from an terrorist attack on a London building. It deals with not just his physical recuperation but his struggle to come to terms with what he has witnessed, however, I'm in dire need on some mdeical information regarding the exact causes, symptoms and possible treatments of Crush Syndrome and some resulting accute renal failure. Many thanks, L Redman
As the name implies, there is severe muscle injury leading to the to the release of potassium, enzymes, and myoglobin from within cells. This is referred to as rhabdomyolysis. Myoglobin levels in the plasma are normally very low. If a significant amount of skeletal muscle is damaged excess myoglobin is filtered by the kidneys and can cause renal tubular obstruction and renal damage.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.